Texas, 2011Tornadoes and Flash Flood in Texas, April 25, 2011
April 25, 2011 · NWS SHV · 23 events in 8 counties and zones
A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary frontal boundary remained anchored across north Texas into eastern Oklahoma during the morning hours and throughout the day of April 25th. The areas to the south and east of the frontal boundary remained moderately unstable with very strong shear in the lower levels of the atmosphere as well as the mid levels of the atmosphere. The combination of strong shear, good instability along with an upper level disturbance moving across the southern plains resulted in an outbreak of strong to severe thunderstorms. Some of these storms produced large hail, damaging thunderstorm wind gusts and isolated tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 25, 2:18 PM CST, 14 minutes earlier.
Area forecast discussion, Apr 25, 2:18 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT MON APR 25 2011
.DISCUSSION...
FIRST IN A SERIES OF SHORT WAVES APPROACHING THE CWA THIS
AFTERNOON. THIS COMBINED WITH A HIGHLY SHEARED AND UNSTABLE
ENVIRONMENT WILL BRING NUMEROUS STRONG TO SEVERE TSTMS TO THE CWA.
ISOLATED TORNADOES ARE ALSO POSSIBLE. WITH THE NORTHERN MOST AREAS
ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS
ALREADY SATURATED FROM PREVIOUS STORMS...WILL ISSUE A FLASH FLOOD
WATCH FOR TONIGHT. AFTER MIDNIGHT...THE SHORT WAVE SHOULD BEGIN TO
EXIT THE AREA TO THE EAST. THIS WILL DRIVE A COLD FRONT INTO THE
EXTREME NORTHWEST CORNER OF THE CWA. STORMS SHOULD ALSO START
TO DECREASE IN COVERAGE AND INTENSITY. ON TUESDAY...A SECOND SHORT
WAVE WILL ROTATE AROUND THE CLOSED LOW IN THE UPPER MISSISSIPPI
VALLEY...AND THIS SHOULD GENERATE ANOTHER ROUND POSSIBLE SEVERE
WEATHER TUESDAY AFTERNOON INTO TUESDAY EVENING. THEN EARLY ON
WEDNESDAY...ANOTHER AND FINAL SHORT WAVE WILL ROTATE AROUND THE
CLOSED UPPER LOW...BRINGING THE COLD FRONT ACROSS THE CWA...
ENDING THE PRECIPITATION. ZONAL FLOW AND DRY AIR WILL FOLLOW
THURSDAY THROUGH FRIDAY. NEXT SYSTEM WILL BEGIN TO DEVELOP IN WEST
TEXAS SATURDAY AND MOVE EAST...BRINGING A ANOTHER GOOD CHANCE OF
RAIN FOR SATURDAY NIGHT AND SUNDAY.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS ALONG A LINE FROM MINEOLA TEXAS TO MENA
ARKANSAS WILL CONTINUE TO DRIFT EAST THROUGH 00Z. THESE STORMS COULD
POSSIBLY PRODUCE SEVERE TURBULENCE...LOW LEVEL WIND SHEAR...AND HAIL
ACROSS THE TYR/GGG/TXK SITES. SSW WINDS 20KTS AND GUSTY WILL
CONTINUE THROUGH 00Z. OTHERWISE...PERIODS OF SHOWERS AND
THUNDERSTORMS ALONG WITH MVFR CEILINGS WILL CONTINUE THROUGH 15Z
TUESDAY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 87 67 79 51 / 60 50 60 30 10
MLU 70 86 69 81 50 / 60 40 60 40 10
DEQ 61 78 59 72 43 / 80 60 70 40 10
TXK 66 82 67 76 47 / 90 60 70 30 10
ELD 70 84 64 76 47 / 80 60 70 40 10
TYR 69 85 65 76 48 / 70 20 60 10 10
GGG 70 86 65 77 48 / 70 30 60 10 10
LFK 72 90 70 81 50 / 50 20 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061.
LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096.
&&
14/05Hazardous weather outlook, Apr 25, 11:00 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 25 2011
ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112-
124>126-136>138-261100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1200 PM CDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST
LOUISIANA. THERE WILL BE A HEIGHTENED THREAT FOR TORNADOES ALONG
AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS HEIGHTENED
THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD
EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS
NORTHWEST LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND
CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL
WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE
POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL
CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY
ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH
THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE
THUNDERSTORM ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO
TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF
WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION.
LAZ010>014-017>022-TXZ149>153-165>167-261100-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS
IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT.
SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL
DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY
FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING...
THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE
COMPLETELY RULED OUT THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE
GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE
GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE
ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD
BE MOVING THROUGH THE REGION ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH
TUESDAY NIGHT.
In the hours before
Special weather statement, Apr 25, 10:21 AM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT MON APR 25 2011
OKZ077-TXZ096-251715-
MCCURTAIN-RED RIVER-
1121 AM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...IDABEL...BAGWELL...BOGATA...CLARKSVILLE AND
MANCHESTER...
AT 1115 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS FROM 5 MILES EAST OF
RINGOLD...TO 5 MILES NORTHWEST OF MANCHESTER...TO 10 MILES SOUTHEAST
OF PARIS...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
12Local storm report, Apr 25, 12:02 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG WRIGHT CITY 34.06N 95.01W
04/25/2011 MCCURTAIN OK LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
20Local storm report, Apr 25, 12:31 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FUNNEL CLOUD HOCHATOWN 34.20N 94.67W
04/25/2011 MCCURTAIN OK FIRE DEPT/RESCUE
VERY HEAVY RAINFALL AND PEA HAIL AS WELL.
&&
08Special weather statement, Apr 25, 1:15 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT MON APR 25 2011
TXZ124-136-252000-
SMITH-WOOD-
215 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
WOOD AND SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...HAWKINS...HOARD...LINDALE...MINEOLA...
PLEASANT GROVE AND QUITMAN...
AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR VAN...OR 12 MILES SOUTHWEST OF
MINEOLA...MOVING NORTHEAST AT 55 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
ELEVENLocal storm report, Apr 25, 1:30 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TORNADO BROKEN BOW 34.03N 94.74W
04/25/2011 MCCURTAIN OK LAW ENFORCEMENT
SHERIFF OFFICE REPORTING NUMEROUS TREES DOWN ACROSS
ROADS..ON HOMES AND WIDESPREAD POWER OUTAGES IN BROKEN
BOW.
&&
04Local storm report, Apr 25, 1:58 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
258 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLASH FLOOD BROKEN BOW 34.03N 94.74W
04/25/2011 MCCURTAIN OK FIRE DEPT/RESCUE
WATER OVER ROADS BRIDGE AREAS INCLUDING WEST MEMORIAL AND
CHOCTAW BRIDGE, 6-8 INCHES OVER THE ROAD.
&&
20Event by event
14 thunderstorm wind, 4 tornado, 4 hail, 1 flash flood. Local standard time, as filed.
Tornado, Cherokee
- When
- April 25, 2:32 PM CST to 2:38 PM CST
- Where
- Cherokee County, 0.71 mi NNE of Mixon to 2.28 mi NW of Henrys Chapel
- Rating
- EF1
- Path length
- 8.58 mi
- Path width
- 75 yd
- Property damage
- $500
- Reported by
- NWS Storm Survey
- Coordinates
- 32.089, -95.213
Multiple trees were snapped along an 8 mile track just south of the Smith County, Cherokee County line. The tornado touched down 6 miles southwest of Troup, Texas on Hwy. 135 and continued northeast crossing Hwy. 110 before ending just north of FM 13. Damaged consisted of several trees being snapped and uprooted along the path and a small out building was rolled. Winds were estimated at 85-95 mph.
Hail, Titus
- When
- April 25, 3:00 PM CST
- Where
- Titus County, Mt Pleasant
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.170, -94.980
Thunderstorm Wind, Titus
- When
- April 25, 4:15 PM CST
- Where
- Titus County, 0.69 mi S of Talco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.360, -95.100
A tree was reported downed near CR. 1915.
Thunderstorm Wind, Bowie
- When
- April 25, 4:50 PM CST
- Where
- Bowie County, 0.69 mi N of De Kalb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.510, -94.620
A tree was downed at FM. 1840 and CR. 4114.
Thunderstorm Wind, Bowie
- When
- April 25, 5:57 PM CST
- Where
- Bowie County, 0.69 mi N of Nash
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.440, -94.130
Local Emergency Manager estimated winds to be near 60 mph in the Nash, Texas community.
Thunderstorm Wind, Camp
- When
- April 25, 6:01 PM CST
- Where
- Camp County, 2.71 mi NW of Pittsburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -95.000
A large tree was down on a house at FM 21 about one mile off Hwy. 11 west.
Thunderstorm Wind, Camp
- When
- April 25, 6:01 PM CST
- Where
- Camp County, 0.9 mi NW of Faker
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -94.930
Telephone lines were broken off Hwy. 11 west and west on FM 21. Large trees down in the area as well.
Thunderstorm Wind, Bowie
- When
- April 25, 6:02 PM CST
- Where
- Bowie County, 5 mi S of Wake Vlg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.348, -94.080
Trees were downed across FM. 2148.
Thunderstorm Wind, Camp
- When
- April 25, 6:12 PM CST
- Where
- Camp County, Pittsburg
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -94.970
A tree fell on a vehicle what a person inside. Person was taken to the hospital with minor injuries reported.
Thunderstorm Wind, Franklin
- When
- April 25, 6:15 PM CST
- Where
- Franklin County, 2.7 mi SW of Macon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Public
- Coordinates
- 33.070, -95.180
Numerous trees downed on homes near Lake Cypress Springs with several roofs damaged.
Hail, Morris
- When
- April 25, 6:27 PM CST
- Where
- Morris County, 2.82 mi NNW of Veals
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.060, -94.690
Flash Flood, Bowie
- When
- April 25, 6:34 PM CST to 9:15 PM CST
- Where
- Bowie County, 1.45 mi NNW of New Boston to 0.89 mi NE of New Boston
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.470, -94.428
Moderate street flooding was occurring along Hwy. 82...Hwy 8 and many smaller streets in the central portion of the county.
Hail, Camp
- When
- April 25, 6:38 PM CST
- Where
- Camp County, 2.15 mi NNE of Newsome
- Measured
- 0.75 in hail
- Reported by
- Airplane Pilot
- Coordinates
- 33.000, -95.120
Dime sized hail was reported in the Newsome and Holly Spings areas.
Thunderstorm Wind, Camp
- When
- April 25, 6:56 PM CST
- Where
- Camp County, Harvard
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 33.070, -94.970
Numerous trees were downed north of Pittsburg, Texas including trees on some homes.
Thunderstorm Wind, Upshur
- When
- April 25, 7:12 PM CST
- Where
- Upshur County, 1.81 mi NW of Boxwood
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -94.770
Trees were downed on Hwy. 155 at 2796 at Begonia Road in the northeast portion of the county.
Thunderstorm Wind, Angelina
- When
- April 25, 8:35 PM CST
- Where
- Angelina County, 3 mi W of Pollok
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.470, -94.931
A 2 mile swath of severe wind damage in association with the rear flank downdraft from the Wells, Texas tornado. Minor roof damage occurred to homes along FM. 1819. The old Redtown School and Senior Citizen Center lost portions of their metal roofs. A barn and several outbuildings on Choppin Road lost their roofs. Hundreds of trees were blown down from Redtown to Pollock along FM 1819...Hwy. 103...Hwy. 7 and Hwy. 69. Winds were estimated from 90 to 110 mph. Width of damage was 2 miles wide.
Tornado, Cherokee
- When
- April 25, 8:37 PM CST to 8:42 PM CST
- Where
- Cherokee County, 4.39 mi S of Forest to 3.81 mi SW of Wells
- Rating
- EF1
- Path length
- 3 mi
- Path width
- 250 yd
- Continued into
- Angelina, Tx (SHV)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.457, -95.027
A high end EF1 tornado began in extreme southeast Cherokee County, Texas just north of the Neches River where it caused roof damage to a home along CR 2829 and blew down several trees. The tornado continued east southeast into Angelina County where it snapped or uprooted dozens of trees and blew down powerlines along FM 1819 around the CR 13 intersection. Several homes in this area also suffered roof damage and a few outbuildings were destroyed. The tornado crossed Choppin Road near Winter Lane where dozens of more trees were snapped or uprooted and additional homes and out buildings suffered damage. Turning more northeast, the tornado continued blowing down numerous trees as it moved over Cheeseland Road and Shirley Lane. The tornado lifted on the west side of Pollock just before crossing Hwy. 69. Winds were estimated near 110 mph.
Tornado, Angelina
- When
- April 25, 8:42 PM CST to 9:04 PM CST
- Where
- Angelina County, 6.09 mi WSW of Pollok to 1.94 mi SW of Pollok
- Rating
- EF1
- Path length
- 4.72 mi
- Path width
- 250 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.444, -94.979
This tornado was a continuation of the tornado that moved out of Cherokee County, Texas. A high end EF1 tornado began in extreme southeast Cherokee County, Texas just north of the Neches River where it caused roof damage to a home along CR 2829 and blew down several trees. The tornado continued east southeast into Angelina County where it snapped or uprooted dozens of trees and blew down powerlines along FM 1819 around the CR 13 intersection. Several homes in this area also suffered roof damage and a few outbuildings were destroyed. The tornado crossed Choppin Road near Winter Lane where dozens of more trees were snapped or uprooted and additional homes and out buildings suffered damage. Turning more northeast, the tornado continued blowing down numerous trees as it moved over Cheeseland Road and Shirley Lane. The tornado lifted on the west side of Pollock just before crossing Hwy. 69. Winds were estimated near 110 mph.
Tornado, Angelina
- When
- April 25, 9:13 PM CST to 9:15 PM CST
- Where
- Angelina County, 0.59 mi SSE of Clawson to 1.09 mi ESE of Clawson
- Rating
- EF0
- Path length
- 0.67 mi
- Path width
- 25 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.392, -94.796
An EF0 tornado touched down along Richardson Road northwest of Lufkin, Texas and moved eastward. Minor roof damage occurred to a mobile home at Royce Oliver Road and Richardson Road and several trees were blown down. Another home suffered minor roof damage and more trees were blown down at the FM 706/Hwy. 69 intersection.
Thunderstorm Wind, Angelina
- When
- April 25, 9:13 PM CST
- Where
- Angelina County, Lufkin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 31.350, -94.730
A one half mile wide damage path in association with the rear flank downdraft of the Lufkin, Texas tornado resulted in several trees uprooted or snapped, blocking portions of Blue Rock Lane, Richardson Road and Hwy. 60. Wind speeds were estimated up to 70 mph.
Thunderstorm Wind, Angelina
- When
- April 25, 9:40 PM CST
- Where
- Angelina County, Huntington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 31.280, -94.580
National Weather Service storm survey noted a few trees and numerous tree limbs were blown down along Hwy. 69 from south of Huntington in Angelina County to the Jasper County line. Estimated wind speeds were near 60-70 mph.
Hail, Angelina
- When
- April 25, 9:50 PM CST
- Where
- Angelina County, 0.91 mi NE of Zavalla
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.160, -94.420
Thunderstorm Wind, Angelina
- When
- April 25, 10:13 PM CST
- Where
- Angelina County, Zavalla
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 31.150, -94.430
National Weather Service storm survey noted that numerous trees were snapped and uprooted along and east of Hwy. 63 in Angelina County to the western shore of Lake Sam Rayburn Reservoir to just north of the Jasper County line. Estimated wind speeds were near 75 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 25 to 27, 201122 deaths · 84 injured · $10 million · EF5 · 72 events
- Flash Flooding and Hail in Arkansas, April 25, 20115 deaths · $350,000 · 0.75 in hail · 12 events
- Tornadoes and Hail in Kentucky, April 25 to 26, 2011$4.2 million · EF3 · 17 events
- Tornadoes and Flash Flooding in Tennessee, April 25 to 30, 20115 injured · $6.3 million · EF2 · 41 events
- Tornadoes and Flash Flooding in New York, April 25 to 27, 2011$10 million · EF1 · 38 events
- Tornadoes and Flash Flooding in Texas, April 25, 20111 injured · $488,000 · EF0 · 87 events
- Flash Flooding and Hail in Pennsylvania, April 25 to 27, 2011$3.2 million · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Missouri, April 25 to 27, 2011$663,000 · EF1 · 13 events
- Hail and Damaging Winds in Georgia, April 25, 20112 injured · $491,000 · 1.25 in hail · 19 events
- Lightning Strike in North Carolina, April 25, 2011$900,000 · 1 event
- Tornadoes and Hail in Texas, April 25 to 26, 2011$142,000 · EF1 · 12 events
- Damaging Winds in Pennsylvania, April 25, 2011$530,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290035, 290036, 290038, 290041, 290051, 290067, 290068, 290053, 290069, 290061, 290054, 290055, 290056, 290066, 290060, 293863, 290063, 290064, 290071, 293864, 293865, 290070, 293866.